Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 42, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 5, 2001, 3:58 PM EDT for Wayne County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2001, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 5, 2001, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Wayne County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 051958
FFWRLX
WVC099-052300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 700 PM EDT...
* AT 358 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN TRAINING OVER SOUTHERN WAYNE COUNTY...OR ABOUT 8 MILES
SOUTHEAST OF LOUISA...MOVING EAST AT 30 MPH. RADAR INDICATES THAT
SOME LOCATIONS IN SOUTHERN WAYNE COUNTY HAVE RECEIVED BETWEEN TWO
AND TWO AND A HALF INCHES OF RAINFALL IN JUST OVER AN HOUR.
.
<<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY
FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY
AND SEEK HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3809 8258 3798 8248 3793 8249 3790 8237
3803 8220 3810 8225What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:25 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 5, 3:25 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT TUE JUN 5 2001 WARM FRONT LIFTING SLOWLY NORTH THROUGH CWA THIS PM. NOW INTO SE OH AND NRN WV. VORT MAX LIFTING ACROSS ERN TN INT SE KY EVIDENT IN SAT PIS AND SOME DEVELOPING SHWRS/TSTMS. NARROW E/W BAND TSTMS HAS DEVELOPED FROM ERN KY INTO WRN WV SOUTH OF HTS...CRW LAST HR. NO WIDESPREAD PCPN LOOKS TO BE DEVELOPING THIS PM. MODELS ALL IN FAIRLY GOOD AGREEMENT STALLING FRONT ACROSS SE OH AND NRN WV. SEVERAL DISTURBANCES WILL TRACK WEST TO EAST ACROSS AREA THIGGERING SHWRS/TSTMS. PWS HIGH...1.5 TO 1.7...SO LOCALLY HEAVY DOWNPOURS A GOOD POSSIBILITY. DO NOT SEE ANY CONCENTRATED HEAVY PCPN FOR TONIGHT....HOWEVER WED MAY BE DIFFERRENT AS STRONG SHORT WAVE AND SURFACE LOW PRES PUSH INTO THE CWA. WILL GO WITH CHANCE POPS IN FAR S AND SE TONIGHT...ELSEWHERE LIKELY POPS. FOR WED AND WED NIGHT...LIKELY OR CAT POPS AS THE PROPER INGREDIENTS BEGIN TO COME TOGETHER. HIGH PRESS OVER GREAT LAKES NOT VERY STRONG ONTHU...BUT IT SHOULD HAVE ENUF MOMENTUM TO PUSH FRONT TO OUR WOUTH BY THU EVENING. NGM MOS GUID TEMPS LOOK IN LINE. RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / ZINN
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:35 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 25 min |
| Jun 5, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Raleigh | 45 min |
| Jun 5, 4:16 PM EDT | Flash Flood Warning | RLX | Lincoln | 3 hr |
| Jun 5, 4:34 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Raleigh | 3 hr |
| Jun 5, 4:37 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 38 min |
| Jun 5, 6:45 PM EDT | Flash Flood Warning | RLX | Kanawha, Lincoln, Putnam | 3 hr |
| Jun 5, 7:08 PM EDT | Flash Flood Warning | RLX | Clay, Nicholas | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.